Doctor insights on:
There is: no way to accurately predict this even with additional information about your age, other medications, surgical history, smoking history, and social history. Metoprolol is not necessarily the culprit. I know this is not a satisfying answer but doubt you will find anyone bold enough to venture a guess. ...Read more
I was told to stop taking 50 mg metoprolol 3 days before I have the rf ablation performed. What are the side effects for stopping the meds?
Doctor is replacing my Atenlol 25 MG with Metoprolol 25 twice daily. I have read horror stories about abruptly stopping Atenolol. Should I be worried about abruptly stopping Atenolol even though it's being replaced with another beta blocker?
No: No, I think because it IS within the same class of drugs that you don't need to be so concerned and your Dr is putting you on the same dosage strength as the atenolol so I think you chances of having these "horror story side effects" are very low. Best wishes to you. ...Read moreSee 1 more doctor answer
Lipitor/Toprol XL: There are so many side effects of these medication that we can't enumerate here. Most common are: lipitor: muscle aches, fatigue, liver problems toprol: wekness, slow heart beat, sleep problems, sexual dysfunction, depression etc. Consult your physician about stopping medications. Without that, don't stop your medications. ...Read more
Does Metoprolol affect birth control or cause irregular periods? Have had a longer stopping/restarting period this cycle. Im on Sprintec birth control
Will taking lopressor, (metoprolol tartrate) Norvasc and cardura together make your heart feel like it's stopping upon exertion?
No: No, but they will lower your BP nicely. ...Read more
Please tell me, could taking lopressor, (metoprolol tartrate) Norvasc and cardura togther make your heart feel like it's stopping upon exertion?
Discuss this issue : With ur pcp or cardiologist. Monitor your BP regularly, normally 100-140/ 60-90. Have an ekg to check for arrythmia, skip beats etc. Take care! http://www.Medicinenet.Com/script/main/mobileart.Asp?Articlekey=42334. ...Read more
I take 12.5mg a day metoprolol dr wants me to stop it and start taking amlodipne 2.5mg is that ok?
Second Guessing: Yes. Of course it is okay.Get a more detailed answer ›
No—> rebound effects: Metoprolol & other beta blockers should not be stopped abruptly: doing so can cause rebound hypertension, rapid heart beat, angina, heart attack (in those with coronary disease), or thyroid storm (in those with overactive thyroid). This class of drugs should be tapered gradually to prevent such rebound. ...Read moreSee 1 more doctor answer
Can i switch back to toprol (metoprolol) XL and stop taking losartan this weekend? I may be having interaction problems with altace
Yes : But clear it with your physician first. ...Read more
If you take toprol (metoprolol) and cozaar and don't really need it and you suddenly stop taking it will your BP or pulse increase?
I am prescribed metoprolol extended release 12.5mg daily. If i ever needed to stop taking it would I have to wean off since its such a low dose?
Generally: Not at such a low dose it can be stopped without weaning. Great question! ...Read more
My dr is taking me off 50mg metoprolol and putting me on a diff bp medicine. She said its ok to stop cold turkey. Is this true or should i wean off?
Depends: Your Doctor might be changing you to a medicine in the same family as the one you are taking, so there would be no consequence from stopping the one you are on. The new one just might be stronger or longer lasting. The only way to know for sure is to ask your doc if they are related. ...Read moreSee 1 more doctor answer
Im on metoprolol for rapid heartbeat and chest pain Since ive been on it ive gained 50 pounds and my chestpains have worsened. Should i stop taking it?
Definitely NOT: without doctor's supervision, and definitely not suddenly. Your body gets used to having stress hormones blocked and sudden withdrawal gets you stressed. Otherwise, cannot say in your particular case; weight gain is not commonly associated with beta blockers but could be since it does commonly lower how much exercise people do. ...Read moreSee 1 more doctor answer
IT IS NOT: HOW YOU FEEL....its what your BLOOD PRESSURE is that counts...DO NOT STOP the medication High blood pressure can be CONTROLLED not usually CURED and blood pressure medication NEVER "CURES" high blood pressure! At 19 you might consult with your treating medical provider how an exercise program and conditioning might reduce your BP. Some people can use MEDITATION to reduce BP ...Read more
My husband is on 12.5 mg metoprolol bid, heart rate is low 50s, feeling lethargic and is mentally slower. Should he stop metoprolol?
Slow heart rate: Possibly. But, talk with the doctor who prescribed it, first! ...Read more
If I was given 25 mg metoprolol once at ER to help my heart rate, can I safely not take anymore? I heard it's dangerous to stop it suddenly.
Probably.: certainly if it was over a day ago, it is out of your system. The body needs at least days to get used to it. One dose isn't going to get your body used to it. BUT the same condition that had the ER give it to you once is likely still there now. Not taking it will likely have those conditions pop back. ...Read more
If u have a low resting hr but need metoprolol 25 mg, can the heart stop after just 25 mg? With meds having hr in 40-60 without symptoms? I feel fine
My blood pressure has been too low and i've been having daily headaches can I just stop taking toprol (metoprolol) XL for a few days to see if my headaches go away?
Go see your doctor: Record your blood pressure a few times daily while resting, not after activity or exercise. Bring BP cuff w/you for nurse visit to check your BP w/their cuff. Without getting off chair, recheck your BP using your cuff on same arm as nurse. This will help your doc interpret your BP readings from home. If your BP truly low at home, ask your doc for alternatives, like decreasing dose of toprol (metoprolol) xl. ...Read more
I was dealing with anxiety and my BP raised also my heart rate.I was prescribed metoprolol,but my BP is back to normal.Less anxie,should i stop meds?
Not without: Discussing this with your prescribing doctor. The medicines helped you , they are keeping your symptoms in check. So whether you can manage your symptoms now without the meds is a topic of discussion for you and your doctor. ...Read more
I stop taking my lisinopril & metoprolol i noticed my pressure is up during anxiety attacks. Can this med help during fight or flight episodes?
Anxiety ; Metoprolol: Metoprolol is in a class of medications called beta blockers. They lower blood pressure and also lower your heart rate, and help prevent the rapid heart rate that occurs during panic attacks. If you have taken Lisinopril and metoprolol for a long time and you suddenly stop them, your blood pressure can rebound to a high level. Please call your doctor tomorrow and talk about this. ...Read more
Been on Metoprolol 25mg for hypertension for 6 months. My blood pressure is now back to normal. Can I stop taking it? Do I have to taper it off?
Hypertension : You need to have this discussion with your doctor who knows you and your history and evaluation data. Usually hypertension treatment is long term. ...Read more
Was taking atenolol for PVCs and PACs but switched to metoprolol er, is it OK to stop atenolol cold turkey and start metoprolol the following evening?
Same med class: Both are beta blockers and work similarly. Should not be a problem switching and we often substitute one for another depending on availability. Just don't take both at same time as would be like double-dosing the medication and cause problems. ...Read more
If u already have low resting hr but need to take metoprolol 25 mg, is it fine as long as u dont have symptoms? Wil the heart stop? My doc said its ok
Yes: It is ok to take it as long as you don't develop symptoms. Your heart will not stop because of metoprolol. Symptoms you should be cautious about are lightheadedness, dizziness and fainting. Also 25 mg of metoprolol is a low dose and shouldn't cause you any problems. Always follow-up with your dr. ...Read more